Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 175, NWS Raleigh, NC

July 7, 2016Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 7:19 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 7:19 PM EDT (23:19 UTC)
Expired
Jul 7, 2016, 8:15 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 13 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS52 KRAH 072319
SVRRAH
NCC101-183-080015-
/O.NEW.KRAH.SV.W.0175.160707T2319Z-160708T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 815 PM EDT

* AT 719 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CARY TO NEAR GARNER TO NEAR ANGIER...MOVING
  EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
  ZEBULON...APEX...HOLLY SPRINGS AND MORRISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3594 7839 3593 7835 3591 7835 3590 7833
      3590 7831 3581 7825 3577 7825 3575 7823
      3575 7822 3574 7822 3573 7820 3553 7822
      3549 7866 3550 7868 3552 7870 3554 7879
      3580 7885 3597 7842
TIME...MOT...LOC 2319Z 255DEG 26KT 3575 7872 3568 7866 3557 7868 

HAIL...<.75IN
WIND...60MPH
 
$$

77
3 follow-up statements
073 
WWUS52 KRAH 072336
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT THU JUL 7 2016

NCC101-183-080015-
/O.CON.KRAH.SV.W.0175.000000T0000Z-160708T0015Z/
JOHNSTON NC-WAKE NC-
736 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL JOHNSTON AND CENTRAL WAKE COUNTIES...

AT 736 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RALEIGH TO NEAR CLAYTON TO 7 MILES NORTHWEST OF
SMITHFIELD...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
SELMA...WENDELL...ROLESVILLE AND FLOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3594 7839 3593 7835 3591 7835 3590 7833
      3590 7831 3581 7825 3577 7825 3575 7823
      3575 7822 3574 7822 3573 7820 3553 7822
      3549 7866 3550 7868 3552 7870 3554 7879
      3563 7870 3572 7867 3586 7870 3597 7842
TIME...MOT...LOC 2336Z 246DEG 26KT 3586 7862 3572 7849 3557 7846 

HAIL...<.75IN
WIND...60MPH
 
$$

77
748 
WWUS52 KRAH 072350
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT THU JUL 7 2016

NCC183-080000-
/O.CAN.KRAH.SV.W.0175.000000T0000Z-160708T0015Z/
WAKE NC-
750 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3570 7843 3580 7826 3578 7825 3577 7825
      3575 7823 3575 7822 3574 7822 3573 7820
      3553 7822 3552 7838
TIME...MOT...LOC 2350Z 251DEG 26KT 3575 7831 3568 7827 3557 7831 

$$

NCC101-080015-
/O.CON.KRAH.SV.W.0175.000000T0000Z-160708T0015Z/
JOHNSTON NC-
750 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN JOHNSTON COUNTY...

AT 750 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ZEBULON TO 10 MILES SOUTHWEST OF BAILEY TO NEAR
SMITHFIELD...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...SELMA...FLOWERS AND EMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3570 7843 3580 7826 3578 7825 3577 7825
      3575 7823 3575 7822 3574 7822 3573 7820
      3553 7822 3552 7838
TIME...MOT...LOC 2350Z 251DEG 26KT 3575 7831 3568 7827 3557 7831 

HAIL...<.75IN
WIND...60MPH
 
$$

77
363 
WWUS52 KRAH 080008
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT THU JUL 7 2016

NCC101-080018-
/O.EXP.KRAH.SV.W.0175.000000T0000Z-160708T0015Z/
JOHNSTON NC-
808 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
WILL EXPIRE AT 815 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3570 7843 3580 7826 3578 7825 3577 7825
      3575 7823 3575 7822 3574 7822 3573 7820
      3553 7822 3552 7838
TIME...MOT...LOC 0005Z 255DEG 26KT 3575 7831 3568 7827 3557 7831 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 3:20 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
320 PM EDT THU JUL 7 2016

.SYNOPSIS...
A potent upper level disturbance will cross the area this afternoon
and evening. Sunny skies and rising temperatures are expected on
Friday and Saturday as an upper level ridge centered over the Deep
South extends northeastward into the Carolinas.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 320 PM Thursday...

Potent MCV associated with the long-lived MCS that emanated from the
Central Plains yesterday and later dissipated over the Southern Appalachians
this morning, will track east-southeast across the Carolinas
this afternoon and evening.  Scattered convective development is expected
across the area this afternoon and evening.

Previous thinking from this morning is pretty much unchanged, with
convection expected to increase in coverage and perhaps
strengthen in intensity as the storms progress eastward, encountering
the moderate to strong buoyancy in place east of US 1 corridor.
Enhanced 40-45kt 700 mb flow in close proximity to the wave could
certainly support a potential for damaging winds, particularly east
of Hwy 1 where DCAPE approaches 1000 J/Kg.

In the wake of the wave exiting east of the area, convection should
diminish west to east during the late evening.

Lows tonight in the lower to mid 70s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 320 pm Thursday...

Central NC will remain along the southern fringes of the mid-level
westerlies as a compact upper trough progresses eastward across the
Great Lakes. An upper level trigger is not as readily discernible as
past days, however isolated to scattered storms will be possible
across the area Friday afternoon given the continued potential for
upstream disturbances/convection to influence the area, but more
importantly given the advection of an elevated mixed layer plume
into the area tomorrow afternoon and evening. If convection is
present(most likely needs to propagate into the area since the EML
will also cap weaker lift), moderate to strong destabilization of
2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will
support a risk of damaging thunderstorm wind gusts.

Expect sunny skies with highs in the mid/upper 90s. Diurnal
heating/mixing in the presence of an EML could allow sfc dewpoints
to mix out to some degree during the afternoon, particularly from
the Triangle north and west. As such, heat indices could approach
advisory criteria(105 F)across the southern portions of the forecast
area. Confidence is not high enough yet to include at this time, but
will continue to mention in the HWO and a heat advisory may be
issued in subsequent forecast issuance.

Lows Friday night in the lower to mid 70s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 100 PM Thursday...

Saturday and Saturday Night: Ahead of an approaching front,
instability will climb through the roof, especially in the east as
we heat up under an impressive elevated mixed layer featuring lapse
rates >7C/km. Weak shear and a strong cap below the EML are progged
as enough to suppress potential high-based convection even as SB
CAPEs potentially exceed 3K Joules. Meanwhile, drying will be
underway in the northwest with the front sagging south of the area
and PW's falling below 1.5 inches during the afternoon/evening. As
such, will maintain ongoing PoP-less forecast except for addition of
a slight chance in the southeast where weak low level convergence
with the frontal zone could be enough to force a connection between
surface-based and mid level instability. Highs still looking like
mid 90s north and upper 90s south. Mins Saturday night will be a bit
cooler than the previous morning under clear skies with a modestly
drier airmass in place - still seasonable, though, in the upper 60s
northwest to lower 70s across the east.

Sunday through Thursday: High temperatures will be seasonal (85 to
90) through the period, with minor day to day fluctuations driven by
the whims of cloud coverage and precip distribution. The frontal
zone will slow and stall in the vicinity of the NC/SC border Sunday,
providing a focus for convection, mainly diurnally driven, across
the south. A short wave ridge migrates east over the Atlantic coast
by Wednesday, but should provide only modest suppression with a very
moist airmass trapped below and the lingering diffuse frontal zone
remaining as a tangible feature likely to focus convection each day.
As such, will maintain chance diurnal PoPs slightly weighted towards
the south given the uncertainty in timing and extent of mesoscale
features that might tilt the PoP distribution one way or another.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 147 PM Thursday...

24-hr TAF Period: Brief periods of sub-vfr conditions are likely to
affect all terminals this afternoon/evening as scattered to numerous
thunderstorms develop in response to a potent upper level
disturbance moving through the region this evening. Thunderstorm
wind gusts of 40-50kts could accompany the stronger storms.  In the
wake of the disturbance convection will diminish from west to east
between 00 to 06z. As has been the case the past two mornings,
isolated pockets of fog will be possible Friday morning in areas that
receive heavy rainfall.

Looking Ahead: Isolated to scattered diurnal showers and storms will
be possible through early next week, but with generally VFR
conditions otherwise expected.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...mlm
AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU JUL 7 2016

NCZ011-026>028-041>043-075>078-083>086-088-089-082030-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
418 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND
WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH
THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE
SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY
BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>025-038>040-073-074-082030-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-
418 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND
WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE
AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH
THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON
HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE
SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY
BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 6:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT THU JUL 7 2016

NCZ078-089-072330-
WAYNE   NC-SAMPSON   NC-
650 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 730 PM EDT...

AT 649 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MOUNT OLIVE...OR 12 MILES NORTH OF CLINTON...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN SPRINGS...
CLIFFS OF THE NEUSE STATE PARK...HOBBTON AND BROGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3518 7783 3516 7788 3515 7789 3517 7793
      3516 7797 3518 7799 3519 7802 3519 7804
      3518 7807 3519 7816 3509 7817 3508 7816
      3507 7816 3508 7838 3526 7838 3531 7783
TIME...MOT...LOC 2249Z 269DEG 27KT 3518 7829

77
Local storm report, Jul 7, 6:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     ELLERBE                 35.07N 79.76W
07/07/2016                   RICHMOND           NC   PUBLIC

            MULTIPLE TREES DOWN IN AND AROUND THE
            ELLERBE AREA.

&&

RTE
Special weather statement, Jul 7, 6:57 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU JUL 7 2016

NCZ040>042-077-080000-
JOHNSTON   NC-WAKE   NC-CHATHAM   NC-HARNETT   NC-
657 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL JOHNSTON...
SOUTHWESTERN WAKE...SOUTHEASTERN CHATHAM AND NORTHEASTERN HARNETT
COUNTIES UNTIL 800 PM EDT...

AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FUQUAY-VARINA...OR 13 MILES SOUTHWEST OF CARY...MOVING
EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...ANGIER...
APEX...HOLLY SPRINGS...FLOWERS AND SHEARON HARRIS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3546 7833 3552 7897 3553 7898 3554 7900
      3570 7900 3573 7832
TIME...MOT...LOC 2256Z 271DEG 23KT 3562 7892

77
Local storm report, Jul 7, 7:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT THU JUL 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     3 ENE ELLERBE           35.09N 79.71W
07/07/2016                   RICHMOND           NC   911 CALL CENTER

            POWER LINES DOWN NEAR INTERSECTION OF GREEN
            LAKE ROAD AND HAYWARD PARKER ROAD.

&&

RAH
Special weather statement, Jul 7, 7:09 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU JUL 7 2016

NCZ010-026-027-080000-
WARREN   NC-NASH   NC-FRANKLIN   NC-
709 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WARREN...
NORTH CENTRAL NASH AND NORTHERN FRANKLIN COUNTIES UNTIL 800 PM EDT...

AT 709 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLINTON...OR NEAR LOUISBURG...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...CASTALIA...CENTERVILLE...ARCOLA...
AVENTON AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3632 7798 3626 7797 3620 7801 3618 7798
      3619 7797 3618 7795 3606 7793 3606 7847
      3612 7851 3618 7849 3616 7846 3617 7844
      3616 7842 3623 7838 3623 7834 3625 7832
TIME...MOT...LOC 2309Z 263DEG 19KT 3614 7840

77
Special weather statement, Jul 7, 7:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT THU JUL 7 2016

NCZ023>025-080000-
DURHAM   NC-ORANGE   NC-ALAMANCE   NC-
714 PM EDT THU JUL 7 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DURHAM...CENTRAL
ORANGE AND SOUTHEASTERN ALAMANCE COUNTIES UNTIL 800 PM EDT...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HILLSBOROUGH...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...MEBANE...LAKE MICHIE...
GORMAN...CANE CREEK RESERVOIR...SCHLEY...
ENO RIVER STATE PARK AND ROLLINGVIEW MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3609 7881 3609 7879 3607 7878 3607 7875
      3603 7875 3602 7874 3603 7872 3601 7870
      3596 7872 3592 7931 3612 7931 3621 7880
TIME...MOT...LOC 2314Z 261DEG 26KT 3604 7919

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:46 PM EDTSpecial Weather StatementRAHWake59 min
Jul 7, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett43 min
Jul 7, 4:08 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake52 min
Jul 7, 4:14 PM EDTSevere Thunderstorm WarningRAHWake46 min
Jul 7, 4:45 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake45 min
Jul 7, 4:49 PM EDTSpecial Weather StatementRAHJohnston41 min
Jul 7, 4:54 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne36 min
Jul 7, 5:16 PM EDTSpecial Weather StatementRAHStanly59 min
Jul 7, 5:17 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Johnston, Wayne, Wilson58 min
Jul 7, 5:37 PM EDTSpecial Weather StatementRAHDavidson, Randolph53 min
Jul 7, 5:46 PM EDTSpecial Weather StatementRAHSampson44 min
Jul 7, 5:54 PM EDTSpecial Weather StatementRAHRichmond51 min
Jul 7, 6:00 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond, Scotland45 min
Jul 7, 6:07 PM EDTSpecial Weather StatementRAHSampson38 min
Jul 7, 6:14 PM EDTSpecial Weather StatementRAHMoore31 min
Jul 7, 6:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph41 min
Jul 7, 6:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jul 7, 6:26 PM EDTSevere Thunderstorm WarningRAHHoke, Lee, Montgomery, Moore, Richmond, Scotland34 min
Jul 7, 6:50 PM EDTSpecial Weather StatementRAHWayne40 min
Jul 7, 6:57 PM EDTSpecial Weather StatementRAHJohnston63 min
Jul 7, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore33 min
Jul 7, 7:09 PM EDTSpecial Weather StatementRAHFranklin51 min
Jul 7, 7:14 PM EDTSpecial Weather StatementRAHDurham, Orange46 min
Jul 7, 7:29 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson46 min
Jul 7, 7:54 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson40 min
Jul 7, 7:58 PM EDTSpecial Weather StatementRAHFranklin, Granville, Halifax, Vance, Warren77 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.